Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jan 24, 2010, 10:19 AM CST for 15 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 10:19 AM CST (16:19 UTC)
- Expired
- Jan 24, 2010, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3218 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -373 m²/s²
- 0-3 km storm-relative helicity
- -141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329 WWUS74 KCRP 241619 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1019 AM CST SUN JAN 24 2010 TXZ229>234-239>247-250000- /O.NEW.KCRP.WI.Y.0002.100124T1619Z-100125T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 1019 AM CST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS SOUTH TEXAS IN THE WAKE OF A COLD FRONT THAT PUSHED THROUGH THE AREA YESTERDAY. THIS WILL LEAD TO STRONG NORTHWEST WINDS 25 TO 35 MPH GUSTING UP TO 40 MPH THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. && $$ TE
1 follow-up statement
843 WWUS74 KCRP 250009 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 609 PM CST SUN JAN 24 2010 TXZ229>234-239>247-250115- /O.EXP.KCRP.WI.Y.0002.000000T0000Z-100125T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 609 PM CST SUN JAN 24 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING...AND WILL BECOME LIGHT FROM THE NORTHWEST OVERNIGHT. $$ JR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 24, 9:45 AM CST, 34 minutes earlier.
Area forecast discussion, Jan 24, 9:45 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
945 AM CST SUN JAN 24 2010
.DISCUSSION...THE 12Z CRP SOUNDING HAD 35KT AT 1KFT AND 45KT AT
2KFT. THESE WINDS ARE ALREADY MIXING TO THE SFC THIS MORNING. AM
EXPECTING WINDS ACROSS THE SOUTHERN COASTAL BEND TO REMAIN JUST
BELOW WIND ADVISORY CRITERIA OF 25 TO 35 MPH...WITH WINDS AT 20 TO
30 MPH WITH GUSTS TO 35 MPH AND POSSIBLY 1 OR 2 GUSTS UP TO 40
MPH. HOWEVER WILL CONTINUE TO MONITOR TRENDS AND IF WINDS ARE
STRONGER THAN ANTICIPATED...WILL ISSUE A WIND ADVISORY. WINDS
ACROSS THE REMAINDER OF THE CWA WILL BE BREEZY TO WINDY AS WELL
AND RH VALUES WILL BE LOW...THEREFORE WILL CONTINUE THE RED FLAG
WARNING. WILL ALSO CONTINUE THE SCA'S FOR THE MARINE ZONES. FCST
LOOKS ON TRACK WITH NO MAJOR CHANGES AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 526 AM CST SUN JAN 24 2010/
DISCUSSION...UPDATED FOR AVIATION DISCUSSION BELOW.
AVIATION...VFR CIGS 7-8 KFT CURRENTLY LOCATED ACROSS THE COASTAL
PLAINS EXTENDING INTO THE WESTERN BRUSH COUNTRY WILL SHIFT SOUTH
OF THE TERMINAL AERODROMES BY MID-MORNING. CLEAR SKIES ARE
EXPECTED THROUGH THE REMAINING TAF PERIOD. STRONG NORTHWESTERLY
WINDS (40-45 KNOTS) AT 2000 FT WILL CONTINUE TO GENERATE LLWS OVER
SOUTH TEXAS THROUGH 16Z. BY 16Z...THE BOUNDARY LAYER SHOULD BECOME
COUPLED WITH NORTHWESTERLY SURFACE WIND GUSTS AROUND 30 KNOTS
DEVELOPING OVER ALL OF SOUTH TEXAS AND CONTINUING THROUGH THIS
AFTERNOON. NORTHWESTERLY WINDS SHOULD DECOUPLE TO BELOW 12 KNOTS
AFTER SUNSET TONIGHT.
PREV DISCUSSION... /ISSUED 427 AM CST SUN JAN 24 2010/
SHORT TERM (TODAY THROUGH MONDAY)...THE MAIN WEATHER IMPACT FOR THE
PERIOD IS THE HIGH FIRE DANGER ACROSS SOUTH TEXAS TODAY. HIGH
PRESSURE BUILDING ALONG THE RIO GRANDE WILL GENERATE WINDY CONDITIONS
ACROSS THE REGION THIS AFTERNOON. THE GFS/NAM PROG HEIGHT GRADIENT
FLOW AT 925MB TO BE AROUND 30 KNOTS AT 18Z TODAY. HOWEVER...THE GFS
PROGS INCREASING 925MB WINDS OVER THE COASTAL COUNTIES THIS
AFTERNOON WHEREAS THE NAM PROGS DECREASING 925MB WINDS ACROSS THE
CWA THIS AFTERNOON. FOR NOW WILL FORECAST A BLEND OF SOLUTIONS
INDICATING 30 KNOT GUSTS ACROSS THE ENTIRE AREA THROUGH THIS
AFTERNOON. THE FORECAST OF 20-30 MPH WINDS WITH GUSTS UP TO 35 MPH
FALLS SHORT OF WIND ADVISORY CRITERIA. AS A RESULT...WILL HOLD OFF
ON ISSUING A WIND ADVISORY. FURTHERMORE...THE DRY NORTHWESTERLY
BOUNDARY LAYER WINDS WILL ALLOW AFTERNOON MINIMUM RH VALUES TO
PLUMMET INTO THE 15-25 PERCENT RANGE. THE COMBINATION OF HIGH WINDS
AND LOW RH VALUES WILL GENERATE A HIGH FIRE DANGER ACROSS SOUTH
TEXAS TODAY. WINDS SHOULD SUBSIDE AFTER SUNSET TONIGHT AS THE
BOUNDARY LAYER DECOUPLES. CHAMBER OF COMMERCE CONDITIONS ARE
EXPECTED MONDAY AS THE CENTER OF THE SURFACE HIGH PRESSURE ENTERS
SOUTH TEXAS AND WEAK OFFSHORE FLOW DEVELOPS. GENERALLY FOLLOWED THE
COOLER NAM MOS GUIDANCE THROUGH THE PERIOD AS IT HAS BEEN HANDLING
POST-FRONTAL AIR MASSES BETTER THIS WINTER THAN GFS MOS GUIDANCE.
LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...ONSHORE FLOW WILL
RETURN AND MOISTURE WILL INCREASE THROUGH MID WEEK AS HIGH PRESSURE
MOVES EAST OF THE AREA AND LOW PRESSURE DEEPENS TO THE NW IN ADVANCE
OF THE NEXT UPR TROUGH. TEMPS WILL MODIFY AS WELL AND WILL BE WELL
ABOVE NORMAL AND EVEN MUGGY BY THU AS 60S DEWPOINTS RETURN TO THE
AREA. ONSHORE WINDS WILL INCREASE TO NEAR SCA LVLS FOR THE OFFSHORE
WATERS...BUT SCEC WINDS ARE MORE LIKELY FOR THE BAYS AND NEARSHORE
WATERS WHERE COOLER SSTS PROVIDE MORE STABLE CONDITIONS. LIGHT RAIN
SHOWER CHCS WILL INCREASE WED AND ESP WED NIGHT IN ADVANCE OF THE
UPR TROUGH AS PWS INCREASE TO AROUND 1.2 INCHES IN THE STRONG SRLY
FLOW.
THE GFS AND ECMWF SOLNS SEEM TO BE SLOWLY CONVERGING AFTER DAYS
WHERE THE ECMWF WAS MUCH SLOWER AND DEEPER WITH THE NEXT UPR TROUGH
WHILE THE GFS WAS MUCH MORE PROGRESSIVE AND WEAK. RAIN CHCS WITH
THIS SYSTEM NOW APPEAR LESS THU NIGHT AS THE ECMWF (THE MODEL WE
HAVE BEEN FOLLOWING MORE CLOSELY) HAS SHIFTED THE TRACK OF THE UPR
SYSTEM MORE NORTH WHILE WEAKENING IT SOME. THIS MORE NRN TRACK MAY
LEAD TO DRY SLOTTING ACROSS S TX ON THU AND ALSO MEANS H85 WINDS
WILL TEND TO VEER AS THE BEST UPR ENERGY ARRIVES. GIVEN THIS WILL
CONTINUE TO KEEP POPS AOB 40% WITH THIS TROUGH AND ASSOC FROPA FOR
NOW WITH AREAS EAST OF I-37 FAVORED FOR BEST CHCS. ONLY MINIMAL CHCS
(10-20%) ARE SHOWN OUT WEST. GIVEN RECENT TREND IN THE ECMWF...HAVE
SPED THE FRONT UP AND AM SHOWING IT CLEARING THE AREA WELL BEFORE
SUNRISE FRI. THIS IS A PRETTY STRONG FRONT AND AM EXPECTING A SHARP
TEMP FALLS W/ ONLY 50S FOR HIGHS ON FRI. WIDESPREAD 30S ARE EXPECTED
SAT MORNING W/ NEAR FREEZING TEMPS ACROSS NRN COS. SOME GUIDANCE
SUGGESTS A MORE WIDESPREAD FREEZE SAT MORNING AND APPEARS HIGHS WILL
ONLY RECOVER INTO THE 50S ONCE AGAIN IN THE AFTN.
MARINE...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP
ACROSS ALL THE MARINE ZONES BY THE LATE MORNING HOURS AS MOMENTUM
FROM WINDS OVER LAND MOVES ACROSS THE BAYS AND GULF WATERS. THE
WINDS SHOULD SUBSIDE OVERNIGHT AS WINDS DECOUPLE AND GRADIENT FLOW
RELAXES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 72 42 73 45 72 / 0 0 0 0 10
VICTORIA 69 37 70 39 70 / 0 0 0 0 10
LAREDO 74 41 74 49 73 / 0 0 0 0 10
ALICE 72 38 75 42 73 / 0 0 0 0 10
ROCKPORT 70 45 71 49 69 / 0 0 0 0 10
COTULLA 72 34 72 39 73 / 0 0 0 0 10
KINGSVILLE 73 38 76 42 73 / 0 0 0 0 10
NAVY CORPUS 70 47 71 51 70 / 0 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL OUT 20 NM.
&&
TE/81...SHORT TERM
JM/75...LONG TERMHazardous weather outlook, Jan 24, 4:56 AM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 456 AM CST SUN JAN 24 2010 TXZ229>234-239>247-251100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 456 AM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF LOW RELATIVE HUMIDITIES AND WINDY CONDITIONS WILL GENERATE A HIGH FIRE DANGER ACROSS SOUTH TEXAS TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL STORM SYSTEM IS EXPECTED TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH TEXAS THURSDAY THROUGH EARLY FRIDAY MORNING. IT IS STILL TO EARLY TO DETERMINE IF A SIGNIFICANT SEVERE THUNDERSTORM THREAT WILL ACCOMPANY THIS SYSTEM...BUT AT THIS TIME IT APPEARS MOST OF THE MORE ORGANIZED THUNDERSTORM ACTIVITY WILL REMAIN NORTHEAST OF THE AREA ACROSS EASTERN AND SOUTHEASTERN TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-251100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 456 AM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP OVER THE MARINE ZONES TODAY DUE TO STRENGTHENING OFFSHORE FLOW. WINDS SHOULD SUBSIDE TO BELOW HEADLINE CRITERIA BY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY FOR THE GULF WATERS DUE TO STRONG SOUTHEAST WINDS WEDNESDAY NIGHT THROUGH THURSDAY IN ADVANCE OF A VIGOROUS LOW PRESSURE SYSTEM WHICH WILL MOVE INTO THE PLAINS. SMALL CRAFT ADVISORIES WILL BE LIKELY FOR ALL MARINE AREAS THURSDAY NIGHT AND FRIDAY AS STRONG NORTH WINDS DEVELOP IN THE WAKE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TM/MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 7:23 PM CST | Marine Weather Statement | CRP | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.